MAUDE Adverse Event Report: AESCULAP AG VEGA PS GLIDING SURFACE T3/3+ 10MM; KNEE ENDOPROSTHESES

AESCULAP AG VEGA PS GLIDING SURFACE T3/3+ 10MM; KNEE ENDOPROSTHESES
Model Number NX130
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported that there was an issue with nx130 - vega ps gliding surface t3/3+ 10mm.According to the complaint description, this patient presented to orthopaedic clinic 8 months post op reporting that she heard a pop in her knee while ambulatory.X ray found that the vega polyethylene insert set screw had backed out completely and was free floating in the knee joint.Surgery was scheduled.Surgeon retrieved the screw , fully intact, and removed it along with the polyethylene component.A new polyethylene insert was implanted and a new set screw was fully seated in the polyethylene insert.The patient left the operating room with a fully functioning knee replacement.The surgeon used palacos g cement during the initial surgery which was (b)(6) 2020.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).Involved components item code - description - batch: nx043 - patella 3-pegs p3 - 52469178; nn261z - as tibial obturator d12mm - 52595742; nx055z - as vega ps tibial plateau cemented t3 - 52584296; nx032z - as vega ps femoral comp.Cemented f5r - 52277676; ae-qas-compet-imp - collect.No.Qas implants from competitors - unknown.
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
VEGA PS GLIDING SURFACE T3/3+ 10MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11813858
Report Number2916714-2021-00073
Device Sequence Number14394545
Product Code JWH
UDI-Device Identifier04046963810887
UDI-Public4046963810887
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
Report Date (Section F) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2024
Device Model NumberNX130
Device Catalogue NumberNX130
Device Lot Number52550272
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/15/2021
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer04/15/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AE-QAS-COMPET-IMP - UNKNOWN; NN261Z - 52595742; NX032Z - 52277676; NX043 - 52469178; NX055Z - 52584296
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight86
Date Report Sent to FDA05/12/2021